Alert archive / Missouri / Flash Flood Warnings in 2004
Flash Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 3, 2004, 3:25 AM CDT for Oregon County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2004, 3:25 AM CDT (08:25 UTC)
- Expired
- Jul 3, 2004, 9:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Oregon County, MO
The radar
The Springfield radar (KSGF), 185 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 548 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 030829 FFWSGF MOC149-031430- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 AM CDT SAT JUL 3 2004 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... OREGON COUNTY IN SOUTH CENTRAL MISSOURI. * UNTIL 930 AM CDT. * AT 323 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS EASTERN OREGON COUNTY. DOPPLER RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES HAD FALLEN SINCE 2 AM ACROSS EASTERN OREGON COUNTY. * THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR...ESPECIALLY BETWEEN COUCH...WILDERNESS...AND MYRTLE NEAR THE TRIBUTARIES OF THE ELEVEN POINT RIVER. SIGNIFICANT RIVER RISES CAN BE EXPECTED ALONG THE MAIN STEM OF THE ELEVEN POINT RIVER. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR CREEKS. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SPRINGFIELD. LAT...LON 3653 9166 3652 9116 3681 9116 3685 9163 $$ FOSTER
2 follow-up statements
000 WGUS73 KSGF 031041 FFSSGF MOC149-031430- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 541 AM CDT SAT JUL 3 2004 ...FLASH FLOOD WARNING CONTINUES UNTIL 930 AM CDT FOR OREGON COUNTY... AT 535 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF LIGHT TO MODERATE RAIN ACROSS OREGON COUNTY. DOPPLER RADAR ESTIMATED THAT ONE TO THREE INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT. ALTHOUGH THE RAIN HAD DIMINISHED...RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR...ESPECIALLY ALONG SMALL STREAMS AND NEAR LOW WATER CROSSINGS. LOCATIONS MOST PRONE TO FLOODING INCLUDE AREAS OF EASTERN AND SOUTHERN OREGON COUNTY BETWEEN THAYER...COUCH...WILDERNESS...AND MYRTLE...AND ALONG THE TRIBUTARIES OF THE ELEVEN POINT RIVER. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS... OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. $$ FOSTER
000 WGUS73 KSGF 031426 FFSSGF MOC149-031500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 AM CDT SAT JUL 3 2004 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR OREGON COUNTY WILL BE ALLOWED TO EXPIRE AT 930 AM... RAINFALL HAS ENDED OVER THE WARNING AREA. NO FLOODING HAS BEEN REPORTED TO COUNTY LAW ENFORCEMENT AS OF 900 AM. DEPUTIES REPORT NO FLOODING OR SIGNIFICANT RISES ON AREA RIVERS AT THIS TIME. FLOATERS ON AREA RIVERS SHOULD STILL REMAIN VIGILANT FOR SIGNIFICANT RISES AND FASTER THAN NORMAL FLOWING WATER. && $$ DSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 2:00 AM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 3, 2:00 AM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 200 AM CDT SAT JUL 3 2004 .DISCUSSION... UPPER LOW CIRCULATING NEAR KANSAS CITY EARLY THIS MORNING WITH SURFACE LOW REFLECTION NEAR THE SAME AREA. AREA PROFILERS INDICATING A STRONG JET MAX MOVING SOUTHEAST ACROSS EASTERN KANSAS AND NORTHEAST OKLAHOMA WHICH LIKELY ENHANCED SEVERE WEATHER EARLIER TONIGHT. RAINFALL AMOUNTS HAVE BEEN IMPRESSIVE OVER EXTREME SOUTHWEST MISSOURI WHERE LOCALLY THREE TO SIX INCHES HAVE FALLEN SINCE FRIDAY MORNING. REGIONAL RADAR ALSO SHOWING TWO WEAK CIRCULATIONS ROTATING AROUND MAIN UPPER LOW NEAR THE LAKE OF THE OZARKS...AND ANOTHER MOVING SOUTHEAST ACROSS EAST CENTRAL KANSAS. FORECAST CONCERNS DEAL WITH ONGOING PRECIPITATION THIS MORNING...AND IF ANY BOUNDARIES OR WEAK CIRCULATIONS CAN INITIATE MORE CONVECTION LATER TODAY. AS WITH PREVIOUS SCENARIOS OVER KANSAS THE LAST FEW DAYS...AND HOW PRECIPITATION HAS FORMED NEAR THE UPPER LOW...BELIEVE THE BEST CHANCES OF PRECIPITATION WILL SHIFT NORTHEAST OF THE FORECAST AREA BY THIS AFTERNOON. HAVE TRENDED TOWARD LIKELY EAST OF SPRINGFIELD THIS MORNING...WITH SMALL CHANCES OF RAINFALL OVER THE EASTERN HALF OF THE FORECAST AREA THIS AFTERNOON. MORNING SHIFT WILL NEED TO PAY ATTENTION TO SURFACE CONVERGENCE IN THE LOWEST 200 MB AS THIS HAS PLAY A FAIRLY GOOD ROLE ON INITIATION OF PRECIPITATION OVERNIGHT ALONG WITH THE INCREASING LOW LEVEL JET. SATURDAY EVENING SHOULD BE RAIN FREE WITH DECREASING CLOUD COVER. FORECAST CONFIDENCE IS LOW FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT. WATER VAPOR SHOWING A RELATIVELY STRONG SHORT WAVE OVER SOUTHERN WYOMING EARLY THIS MORNING WHICH HAS THIS FEATURE MOVING EAST/SOUTHEAST TOWARD THE CENTRAL PLAINS BY LATE TONIGHT. ETA IS HOLDING THIS FEATURE TOGETHER OVER NORTHERN KANSAS...WHERE AS THE GFS HAS A DISORGANIZED SHORT WAVE MOVING ACROSS NEBRASKA. ETA HAS BEEN CONSISTENT WITH PRECIPITATION DEVELOPING OVER THE AREA BY LATE SATURDAY NIGHT AS LOW LEVEL MOISTURE CONVERGENCE AND ASSOCIATED LOW LEVEL JET INCREASES. THIS IS SIMILAR TO SUNDAY EVENINGS FORECAST WITH EVEN A STRONGER LOW LEVEL JET IMPENDING ON THE OZARKS. WILL LIKELY ADD AND/OR INCREASE RAINFALL CHANCES FOR LATE TONIGHT AND SUNDAY. THE FORECAST LOOKS GOOD FOR EARLY NEXT WEEK AS A COLD FRONT MOVES THROUGH THE AREA BY TUESDAY EVENING. && JLT .AVIATION... PRECIPITATION WILL TAPER OFF THIS MORNING BUT AREAS OF MVFR CONDITIONS IN LOWER CEILINGS WILL PERSIST THROUGH MID MORNING. VFR CONDITIONS WILL PREVAIL DURING THE DAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ESPECIALLY EAST OF SPRINGFIELD. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO SGF
Hazardous weather outlook, Jul 3, 2:30 AM CDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 230 AM CDT SAT JUL 3 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 230 AM CDT SAT JUL 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED THUNDERSTORMS. HEAVY RAINFALL PRODUCING FLASH FLOODING. AREAS AFFECTED AND TIMING: SOUTH AND EAST OF A LINE FROM BRANSON TO SALEM MISSOURI THROUGH SUNRISE. DISCUSSION: A COMPLEX OF THUNDERSTORMS OVER SOUTHERN MISSOURI WILL SLOWLY MOVE INTO SOUTHEAST MISSOURI TOWARD SUNRISE. BANDS OF HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE SLOW MOVING STORM SYSTEM NOW OVER NORTHERN MISSOURI WILL MOVE WEST TO EAST THROUGH THE OUTLOOK AREA. ADDITIONAL HEAVY RAIN PRODUCING THUNDERSTORMS WILL BE POSSIBLE...MAINLY THROUGH EARLY AFTERNOON. A SERIES OF WEAK DISTURBANCES WILL PRODUCE PERIODS OF SCATTERED THUNDERSTORMS FROM LATE SUNDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUIRED THROUGH SUNRISE. JLT
In the hours before
Local storm report, Jul 2, 10:24 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1024 PM CDT FRI JUL 02 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 2 N JOPLIN 37.11N 94.52W
07/02/2004 JASPER MO LAW ENFORCEMENT
DEPUTY REPORTED TORNADO ON GROUND AT HWY 43 AND BASELINE
ROAD
0650 PM TSTM WND DMG JOPLIN 37.08N 94.52W
07/02/2004 JASPER MO EMERGENCY MNGR
TREES DOWN ON ROADS AND HOMES IN JOPLIN FROM 31ST TO
INDIANA RD. REPORTED BY EMERGENCY MNGR.
0655 PM TSTM WND DMG NEOSHO 36.87N 94.37W
07/02/2004 NEWTON MO LAW ENFORCEMENT
TREES DOWN ACROSS HWY 86 AND BB. REPORTED BY LAW
ENFORCEMENT.
0715 PM FLASH FLOOD NEOSHO 36.87N 94.37W
07/02/2004 NEWTON MO LAW ENFORCEMENT
NUMEROUS CITY STREETS ARE FLOODED AND IMPASSABLE.
REPORTED BY LAW ENFORCEMENT.
0715 PM HAIL NEOSHO 36.87N 94.37W
07/02/2004 0.75 INCH NEWTON MO LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0715 PM TSTM WND DMG NEOSHO 36.87N 94.37W
07/02/2004 NEWTON MO LAW ENFORCEMENT
TREES DOWN ACROSS HWY CC NEAR HWY B. REPORTED BY LAW
ENFORCEMENT.
0720 PM TSTM WND DMG MONETT 36.92N 93.92W
07/02/2004 BARRY MO EMERGENCY MNGR
TREES DOWN...DAMAGE TO THE HIGH SCHOOL...SEVERAL OTHER
BUILDINGS DAMAGED. POWERLINES ARE DOWN IN TOWN.
0744 PM FLASH FLOOD CASSVILLE 36.68N 93.87W
07/02/2004 BARRY MO LAW ENFORCEMENT
NUMEROUS REPORTS IMPASSABLE FLOODING ON STREETS IN TOWN.
REPORTED BY LAW ENFORCEMENT.
FEHSpecial weather statement, Jul 2, 11:34 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 1134 PM CDT FRI JUL 2 2004 MOZ079-080-089-090-093>095-101>104-030533- BARRY-CHRISTIAN-DADE-DALLAS-GREENE-LAWRENCE-MCDONALD-NEWTON-POLK- STONE-TANEY- INCLUDING THE CITIES OF...BOLIVAR...BRANSON...MONETT... MOUNT VERNON...NEOSHO...OZARK AND SPRINGFIELD. 1134 PM CDT FRI JUL 2 2004 SEVERE THUNDERSTORM WATCH NUMBER 536 HAS BEEN CANCELLED. THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS THE AREA.
Local storm report, Jul 2, 11:52 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1152 PM CDT FRI JUL 02 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD 4 N AVILLA 37.26N 94.13W
07/02/2004 JASPER MO LAW ENFORCEMENT
INTERSECTION OF OAK AND COUNTY ROAD 30 CLOSED DUE TO
WATER OVER THE ROADWAY
SAWThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:10 PM CDT | Flash Flood Warning | SGF | Lawrence | 4 hr |
| Jul 2, 7:13 PM CDT | Flash Flood Warning | SGF | Newton | 4 hr |
| Jul 2, 7:30 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 60 min |
| Jul 2, 7:33 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 42 min |
| Jul 2, 7:37 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 6 hr |
| Jul 2, 8:05 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 40 min |
| Jul 2, 8:16 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 44 min |
| Jul 2, 8:28 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 47 min |
| Jul 2, 8:48 PM CDT | Severe Thunderstorm Warning | SGF | Webster | 42 min |
| Jul 2, 11:12 PM CDT | Flash Flood Warning | SGF | Lawrence, Newton | 6 hr |
| Jul 2, 11:31 PM CDT | Flash Flood Warning | SGF | Jasper | 6 hr |
| Jul 3, 1:13 AM CDT | Flash Flood Warning | SGF | Christian | 6 hr |
| Jul 3, 1:30 AM CDT | Flash Flood Warning | SGF | McDonald | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.